MAUDE Adverse Event Report: ARTHREX, INC. BURR, STRAIGHT 20 MM, DIA. 3.1 MM; BURR,SURGICAL

ARTHREX, INC. BURR, STRAIGHT 20 MM, DIA. 3.1 MM; BURR,SURGICAL
Model Number BURR, STRAIGHT 20 MM, DIA. 3.1 MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/6/2023, it was reported by a sales representative that an ar-300b burr attachment and an ar-300-b202 burr had an issue.During a routine minimally invasive surgery (mis) calcaneal slide, ar-300-b202 broke off at the shaft during joint prep.The surgeon was able to remove the burr head from the bone, but the inserter portion of the burr is in ar-300b (head portion of mis handpiece) and unable to be removed by multiple people.The case was completed by opening a new handpiece and burr to complete the procedure with no pieces left in the patient.There was a 5 minute delay due to removing the burr and opening a new handpiece/burr.It was stated that the surgeon does around 8 mis calc slides monthly and is very comfortable with the procedure.This was discovered during a calc osteotomy procedure on (b)(6) 2023, with no reported adverse effects to the patient.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-300-b202 was received for investigation.The evaluated device was the ar-300b serial/batch number (b)(6).Functional testing was not performed because the device was damaged.Visual evaluation of the ar-300b noted that the device has an obstruction inside the hole where the burr is plugged, presumably the reported broken burr.The most likely cause of the observed failure is a use error.When two devices are intended to be threaded/mated together, ensure they are fully engaged before use.

Brand Name
BURR, STRAIGHT 20 MM, DIA. 3.1 MM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18438413
Report Number1220246-2024-00063
Device Sequence Number12500192
Product Code LXH
UDI-Device Identifier00888867185821
UDI-Public00888867185821
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, STRAIGHT 20 MM, DIA. 3.1 MM
Device Catalogue NumberAR-300-B202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown